Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 2, 2012, 3:40 AM CST for 8 counties in South Dakota. It took effect at Mar 2, 2012, 7:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 3:40 AM CST (09:40 UTC)
- In effect from
- Mar 2, 2012, 7:00 AM CST
- Expired
- Mar 2, 2012, 9:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 182 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS73 KABR 020940 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST FRI MAR 2 2012 ...WINDY CONDITIONS TODAY... .A CLIPPER SYSTEM MOVING OUT OF NORTH DAKOTA WILL RESULT IN WINDY CONDITION TODAY. SNOW MOVING INTO THE REGION WILL ALSO RESULT IN AREAS OF REDUCED VISIBILITY DUE TO THESE GUSTY WINDS. SDZ015-033>035-045-048-051-022145- /O.NEW.KABR.WI.Y.0004.120302T1500Z-120303T0000Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO...FORT THOMPSON 340 AM CST FRI MAR 2 2012 /240 AM MST FRI MAR 2 2012/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...WINDS WILL DEVELOP EARLY THIS MORNING AND PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TODAY. * IMPACTS...POCKETS OF REDUCED VISIBILITY IS POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-022145- /O.NEW.KABR.WI.Y.0004.120302T1300Z-120303T0000Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 240 AM MST FRI MAR 2 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL DEVELOP EARLY THIS MORNING AND PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TODAY. * IMPACTS...POCKETS OF REDUCED VISIBILITY IS POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
3 follow-up statements
275 WWUS73 KABR 022059 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM CST FRI MAR 2 2012 ...WINDY CONDITIONS TO CONTINUE THROUGH EARLY EVENING... .A CLIPPER SYSTEM MOVING OUT OF NORTH DAKOTA WILL RESULT IN WINDY CONDITIONS CONTINUING LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOME LIGHT SNOW SHOWERS ARE ALSO POSSIBLE...AND IN COMBINATION WITH THE WINDS...MAY RESULT IN AREAS OF BLOWING SNOW. SDZ015-033>035-045-048-051-030000- /O.CON.KABR.WI.Y.0004.000000T0000Z-120303T0000Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO...FORT THOMPSON 259 PM CST FRI MAR 2 2012 /159 PM MST FRI MAR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...POCKETS OF REDUCED VISIBILITY POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-030000- /O.CON.KABR.WI.Y.0004.000000T0000Z-120303T0000Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 159 PM MST FRI MAR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...POCKETS OF REDUCED VISIBILITY IS POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
510 WWUS73 KABR 022332 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 532 PM CST FRI MAR 2 2012 ...WINDY CONDITIONS TO CONTINUE THROUGH EARLY EVENING... .A CLIPPER SYSTEM MOVING OUT OF NORTH DAKOTA WILL RESULT IN WINDY CONDITIONS CONTINUING INTO THIS EVENING. SOME LIGHT SNOW SHOWERS ARE ALSO POSSIBLE...AND IN COMBINATION WITH THE WINDS...MAY RESULT IN AREAS OF BLOWING SNOW. SDZ015-033>035-045-048-051-030300- /O.EXT.KABR.WI.Y.0004.000000T0000Z-120303T0300Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO...FORT THOMPSON 532 PM CST FRI MAR 2 2012 /432 PM MST FRI MAR 2 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...POCKETS OF REDUCED VISIBILITY POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-030300- /O.EXT.KABR.WI.Y.0004.000000T0000Z-120303T0300Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 432 PM MST FRI MAR 2 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...POCKETS OF REDUCED VISIBILITY IS POSSIBLE DUE TO THE COMBINATION OF GUSTY WINDS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
456 WWUS73 KABR 030301 AAA NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 901 PM CST FRI MAR 2 2012 SDZ003-015-033>035-045-048-051-030415- /O.EXP.KABR.WI.Y.0004.000000T0000Z-120303T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO...FORT THOMPSON 901 PM CST FRI MAR 2 2012 /801 PM MST FRI MAR 2 2012/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. NORTHWEST WINDS CURRENTLY 15 TO 25 MPH WILL CONTINUE TO DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:34 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 2, 3:34 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
334 AM CST FRI MAR 2 2012
.SHORT TERM...THROUGH SUNDAY
UPPER TROF OVERHEAD WILL MAKE THE SLOW TRANSITION EAST OVER THE
NEXT COUPLE OF DAYS...REPLACED BY A BROAD WESTERN CONUS RIDGE. A
DEPARTING SHORTWAVE WILL BE RESPONSIBLE FOR NORTHWEST FLOW/COLD
ADVECTION TODAY. STEEP LOW LEVEL LAPSE RATES WILL ALLOW 50KTS AT
3KFT TO TRANSLATE TO THE SURFACE EARLY TODAY...PARTICULARLY IN
WESTERN COUNTIES WHERE SNOW COVER IS INCOMPLETE. WHILE GUIDANCE
DECREASES THESE WIND SPEEDS THROUGH MID DAY...UNSURE IF THIS IS AN
ARTIFACT OF DRAG OR MINOR DROP IN THE PRESSURE GRADIENT. WILL GO
WITH HEADLINE DESPITE A PRESSURE GRADIENT OF ONLY 12-16MB ACROSS
THE STATE AND PRESSURE RISES OF LESS THAN 5MB/6HRS...THINKING WILL
LIKELY ONLY SEE MARGINAL ADVISORY WINDS. WITH A NORTHWEST
FLOW...H85 TEMPERATURES -1 TO -3C SHOULD MIX DOWN AS HIGHS IN THE
UPPER 20S/LOW 30S. CORE OF COLDEST AIR SETTLES OVERHEAD SATURDAY
MORNING...WITH WARM ADVECTION DEVELOPING SUNDAY. AS FOR
PRECIPITATION CHANCES...SNOW SHOWERS ASSOCIATED WITH STEEP LOW
LEVEL LAPSE RATES IN COLD CONVEYOR OF CLIPPER SYSTEM WILL MOVE IN
BY EARLY MORNING...WITH GUIDANCE SUGGESTING BEST ACCUMULATION
POTENTIAL WITH UPSLOPE ENHANCEMENT ALONG THE NORTHWEST SIDE OF THE
COTEAU BY LATE MORNING AND THROUGH THE AFTERNOON/EVENING. THE
COLD AIRMASS RETREATS BACK TO THE EAST LATER IN THE PERIOD WILL
RESULT IN ADDITIONAL LIGHT ACCUMULATION SATURDAY NIGHT.
THE COMBINATION OF SNOW AND WIND WILL PRESENT WITH A BIT OF A
PROBLEM. THE FIRST ASSUMPTION IS THAT THE SUN/MILD TEMPERATURES
THURSDAY ALONG WITH THE WET CONSISTENCY OF SNOWFALL MEANS THAT SNOW
ALREADY EXISTING ON THE GROUND SHOULD NOT BLOW AROUND. SNOW COMING
OUT OF NORTH DAKOTA WILL RESULT IN REDUCED VISIBILITY IN
ASSOCIATION WITH STRONG WINDS...THOUGH THE DEGREE TO WHICH REMAINS
UNCERTAIN.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE OPERATIONAL MODELS AND GFS ENSEMBLES SHOW GOOD AGREEMENT IN
THE LONG TERM WITH THE LONG WAVE PATTERN. THE PERIOD BEGINS WITH A
LARGE UPPER RIDGE ACROSS THE WESTERN US WITH OUR REGION UNDER
NORTHWEST FLOW. THIS RIDGE BUILDS EAST AND ACROSS THE CENTRAL US
THROUGH MONDAY NIGHT WHILE A LARGE LOW PRESSURE TROUGH MOVES IN
BEHIND IT INTO THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES
SOUTHEAST IT SPLITS INTO THE CENTRAL US WITH THE STRONGER
PORTION/CLOSED LOW PRESSURE AREA DEVELOPING ACROSS THE SOUTHERN
US THROUGH THURSDAY. OVERALL...THIS FLOW PATTERN LOOKS TO BE
MOSTLY DRY FOR OUR REGION THROUGH THE LONG TERM. THIS PATTERN WILL
ALSO BRING WARM PACIFIC AIR ACROSS THE REGION THROUGH THURSDAY.
THE SNOW COVER WILL BE AN ISSUE EARLY ON FOR THE TEMPERATURES BUT
AS IT MELTS AWAY...IT WILL BE LESS OF A FACTOR. ALTHOUGH...WEDNESDAY
SHOULD BE SLIGHTLY COOLER WITH THE CLOUD COVER FROM THE UPPER
LEVEL TROUGH MOVING OVER THE REGION.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
ALL TAF SITES ARE CURRENTLY VFR. A COLD FRONT WILL SLIDE ACROSS
THE REGION FRIDAY MORNING AND WILL BRING MVFR/IFR CIGS FOR ALL
TERMINALS BY 17Z. NORTHWEST WINDS ARE EXPECTED TO INCREASE BEHIND
THE FRONTAL PASSAGE WITH SUSTAINED WINDS AROUND 20 TO 25 KNOTS
POSSIBLE. THERE MAY BE SOME BLOWING SNOW ASSOCIATED WITH THE
STRONG NORTHWEST WINDS WHICH COULD RESULT IN A REDUCTION IN
VISIBILITIES.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST
/5 PM MST/ THIS EVENING FOR BUFFALO-DEWEY-HUGHES-JONES-
LYMAN-STANLEY-SULLY.
WIND ADVISORY FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR CORSON.
MN...NONE.
&&
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Mar 2, 3:37 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 337 AM CST FRI MAR 2 2012 MNZ039-046-SDZ004>011-016>023-036-037-030945- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 337 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033>035-045-048-051-030945- CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- 337 AM CST FRI MAR 2 2012 /237 AM MST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS EXPECTED TODAY. NORTH WINDS OF 20 TO 30MPH WITH GUSTS TO 45MPH OUT OF THE NORTH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SNOW MOVING OUT OF NORTH DAKOTA...WHEN COMBINED WITH THESE GUSTY WINDS WILL RESULT IN POCKETS OF REDUCED VISIBILITY AND ALONG WITH THE POTENTIAL FOR HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:38 PM CST | Winter Weather Advisory | ABR | Clark, Day, Marshall, Roberts | 6 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.